Alert archive / Alabama / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 3, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 15, 2025, 10:36 PM CST for Lamar County, Marion County, Alabama. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 15, 2025, 10:36 PM CST (04:36 UTC)
- Expired
- Feb 15, 2025, 11:30 PM CST
- In force
- 54 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lamar County, AL, Marion County, AL
The radar
The Columbus AFB radar (KGWX), 34 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 15, 11:24 PM CST | TSTM WND DMG | 2 Sse Star, AL | A tree was snapped and then fell onto a car along CR 10 near Millport. |
| Feb 15, 11:27 PM CST | TSTM WND DMG | Bear Creek, AL | Trees down in the Bear Creek area. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 15, 9:11 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 4.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
216
WUUS54 KBMX 160436
SVRBMX
ALC075-093-160530-
/O.NEW.KBMX.SV.W.0003.250216T0436Z-250216T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
1036 PM CST Sat Feb 15 2025
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Marion County in northwestern Alabama...
Lamar County in west central Alabama...
* Until 1130 PM CST.
* At 1035 PM CST, severe thunderstorms were located along a line
extending from near Mantachie to near Evergreen to near New Wren to
near Pala Alto, moving northeast at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Hamilton, Winfield, Vernon, Sulligent, Millport, Guin, Hackleburg,
Brilliant, Glen Allen, Kennedy, Detroit, Beaverton, Gu-
Win, Weston, Blooming Grove, Lamar County Airport, Brinn, Lake
Buttahatchee, Crews, and Bedford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
A Tornado Watch remains in effect until 400 AM CST for northwestern
and west central Alabama.
&&
LAT...LON 3432 8818 3431 8764 3392 8764 3392 8795
3353 8795 3353 8827
TIME...MOT...LOC 0435Z 242DEG 57KT 3438 8846 3414 8847 3393 8865 3376
8879
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
17/KLAWS2 follow-up statements
241
WWUS54 KBMX 160512
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1112 PM CST Sat Feb 15 2025
ALC075-093-160530-
/O.CON.KBMX.SV.W.0003.000000T0000Z-250216T0530Z/
Marion AL-Lamar AL-
1112 PM CST Sat Feb 15 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CST
FOR MARION AND LAMAR COUNTIES...
At 1111 PM CST, severe thunderstorms were located along a line
extending from 6 miles southwest of Tuscumbia to near Belgreen to
near Hamilton to near Bedford, moving northeast at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Hamilton, Winfield, Vernon, Sulligent, Millport, Guin, Hackleburg,
Brilliant, Glen Allen, Kennedy, Detroit, Beaverton, Gu-
Win, Weston, Blooming Grove, Lamar County Airport, Brinn, Lake
Buttahatchee, Crews, and Bedford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM CST for northwestern
and west central Alabama.
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3431 8764 3392 8764 3392 8795 3353 8795
3353 8827 3405 8821 3432 8802
TIME...MOT...LOC 0511Z 229DEG 87KT 3466 8778 3442 8782 3421 8797 3381
8828
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
17/KLAWS716
WWUS54 KBMX 160521
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1121 PM CST Sat Feb 15 2025
ALC075-093-160530-
/O.CON.KBMX.SV.W.0003.000000T0000Z-250216T0530Z/
Marion AL-Lamar AL-
1121 PM CST Sat Feb 15 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CST
FOR MARION AND LAMAR COUNTIES...
At 1121 PM CST, severe thunderstorms were located along a line
extending from near Killen to near Littleville to near Phil Campbell
to near Beaverton, moving northeast at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Hamilton, Winfield, Vernon, Sulligent, Millport, Guin, Hackleburg,
Brilliant, Glen Allen, Kennedy, Beaverton, Gu-
Win, Blooming Grove, Lamar County Airport, Brinn, Lake Buttahatchee,
Crews, Bedford, Crossville, and Bear Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM CST for northwestern
and west central Alabama.
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3431 8764 3392 8764 3392 8795 3353 8795
3353 8827 3376 8824 3432 8788
TIME...MOT...LOC 0521Z 229DEG 87KT 3482 8755 3458 8760 3437 8774 3397
8806
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
17/KLAWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 7:42 PM CST, 2 hours 54 minutes earlier. Its key messages:
- Issued at 356 AM CST THU FEB 14 2025
- A fast-moving line of severe storms will move quickly eastward across Central Alabama tonight, with numerous areas of damaging winds and a few tornadoes.
- There is a medium to high chance of a hard freeze with low temperatures reaching 15-20 degrees for locations near and north of Interstate 20 Wednesday night. There is also a risk for wind chills as cold as the single digits.
- There is a medium to high chance of a hard freeze with low temperatures reaching 15-20 degrees across all of central Alabama Thursday night. This night may feature a long-duration freeze. There is also a risk for wind chills as cold as the single digits.
Area forecast discussion, Feb 15, 7:42 PM CST, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 742 PM CST Sat Feb 15 2025 ...New MESOSCALE UPDATE... .KEY MESSAGES... Issued at 356 AM CST THU FEB 14 2025 - A fast-moving line of severe storms will move quickly eastward across Central Alabama tonight, with numerous areas of damaging winds and a few tornadoes. - There is a medium to high chance of a hard freeze with low temperatures reaching 15-20 degrees for locations near and north of Interstate 20 Wednesday night. There is also a risk for wind chills as cold as the single digits. - There is a medium to high chance of a hard freeze with low temperatures reaching 15-20 degrees across all of central Alabama Thursday night. This night may feature a long-duration freeze. There is also a risk for wind chills as cold as the single digits. && .MESOSCALE UPDATE FOR SEVERE WEATHER... Issued at 0742 PM CST SAT FEB 15 2025 Several bands of supercells are developing across the ArkLaMiss, which are expected to quickly grow upscale into a squall line as a vigorous shortwave trough swings around to a neutral tilt. Greenville MS recently gusted to 67 mph. A wedge front remains in far northeastern portions of Central Alabama, but the rest of the forecast area remains well into the warm sector with dew points in the lower 60s. Mid to upper 60s dew points are located closer to the coast. A pocket of drier air aloft and some capping will keep us dry the next couple of hours. But low-level moisture will begin to surge ahead in advance of the line as it reaches the stateline shortly after 11 PM. A few experimental Warn on Forecast members indicate some cellular activity ahead of that, so will continue to advertise a start time of 10 PM for the threat. CAMs continue to indicate robust signatures of damaging winds despite relatively low CAPE values due to a very strong 65 to 70 kt 850mb LLJ, strong upper-level forcing/height falls, and strong low- level convergence. This in addition to strong gradient winds ahead of the line. Low-level shear and SRH will also be favorable for quickly developing QLCS tornadoes with 60 kts of 0-3km shear. The most favorable line orientation for QLCS tornado development would be any hint of a NW-SE orientation with outflow surges, though even north-south orientations could be favorable given the magnitude of the 0-3 km shear. Will additionally have a tornado threat with any supercells that develop and merge into the line, and will be watching closely for any development in eastern Louisiana and southern Mississippi in the next couple hours. Highest tornado threat will be in the far western counties and especially the southern counties, where the 65 dew points will be surging in. Make sure you have a way of getting warnings such as a weather radio that will wake you up, keep your phones off Do not Disturb, and consider going to your safe place even for a severe thunderstorm warning. 32/JDavis .SHORT TERM... (This afternoon through Sunday) Issued at 1239 PM CST SAT FEB 15 2025 A broad warm sector is beginning to develop across Central Alabama with the surface low currently deepening to our west over the ArkLaTex. The warm front is well to our north near the Tennessee Valley where the showers are currently located, so rain doesn't look to be much of a hindrance to heating this go around, but there is plenty of cloud cover to keep heating under control, and temperatures aloft are a bit on the warm side. Nonetheless, 60s dewpoints are beginning to advect northward now that surface winds are shifting to the south, and expect a broad pre-frontal zone of 500-800 J/kg of MLCAPE to develop by late this afternoon as the surface low begins to eject across the Midsouth. That doesn't sound like a lot, but wind fields will ramp up significantly this evening as the potent trough moves across the Southern Plains. The line of storms should reach our western counties as early as 9-10 PM as the LLJ increases to around 60-70 kts with eff. bulk shear values of similar magnitude. Forecast sounds indicate elongated, curved hodographs with high eff. SRH values of 400-600 m2/s2. Instability will be the limiting factor tonight but, given the dynamics, will be more than enough to support damaging straight line winds within bowing segments along the length of the line with chances for tornadoes embedded within the line. Some hi-res models are also indicating discrete cellular activity developing over Mississippi which could track into our southwestern counties. That's a bit more uncertain, but we will also be monitoring for that activity. The cold front and associated showers/storms will progress quickly across the area overnight. The total severe window for this event looks to only be around 6 to 8 hours. Severe potential should decrease with eastward extent, especially for locations in the northern half of the area, as instability begins to wane, but the risk looks to continue until the front moves into Georgia early tomorrow morning around 6 AM. The strong low-level flow will also contribute to breezy and gusty conditions overnight, and a Wind Advisory was issued for the entire forecast area until 12Z for non-thunderstorm wind gusts up to 35 mph. Flooding is not expected to be a concern due to the fast motion of this system, and rain amounts look to be around one inch or less. Temperatures may slowly fall during the day tomorrow as northwesterly flow develops behind the front and ushers in a cold airmass. Some locations in the north will hit the high temperature early in the morning before falling into the 40s by the afternoon. Some sprinkles may linger through midday, but expect cloud cover the decrease gradually through the afternoon as the upper-level trough pulls further away to the northeast. 86/Martin && .LONG TERM... (Sunday night through next Friday) Issued at 235 PM CST SAT FEB 15 2025 Drier air moves in for the first half of the week across the area ahead of the next front that moves through on Wednesday. Not much dynamically with this front as it will travel in more of a southern pattern. What we need to keep an eye on though will be the track of the gulf low and associated upper low on Wednesday into Thursday morning. Models have back off on the amount of cold air with the precipitation in place over the past run, but there still exists at least a small chance of seeing some wintry precipitation across the far north. Otherwise just a good socking rain can be expected across the area. Behind this system will be a reminder of winter as temperatures will drop down into the teens and low 20s across the north by Thursday morning and much of the area on Friday morning. 16 && .AVIATION... (00Z TAFS) Issued at 543 PM CST SAT FEB 15 2025 MVFR cigs persists at ANB/ASN/MGM, and cigs will lower back to MVFR elsewhere this evening as low-level moist isentropic lift continues. Southerly winds will increase ahead of a cold front tonight with gusts of 20-30kts and medium chances of LLWS as well. A line of thunderstorms will impact all terminals between 5z and 10z tonight, with brief gusts of 40 to 50kts as the line passes. Winds shift to westerly and then northwesterly behind the front into Sunday, with MVFR cigs persisting much of the day. 32/JDavis && .FIRE WEATHER... Periodic light showers are forecast later this afternoon, before a squall with heavy rain and thunderstorms sweeps cross the state tonight and into the morning. Ahead of this activity, southerly winds will become increasingly breezy, between 10-15 mph sustained with 25-35 mph gusts. Rain and storms will quickly end early Sunday morning with lingering clouds and winds, still breezy and gusty, switching to the northwest. Fair weather is expected on Monday with lighter northerly winds and a clear sky. The arrival of drier air will nudge afternoon RHs into the 30 percent range across central Alabama with pockets of upper 20s possible. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 48 53 25 50 / 100 30 0 0 Anniston 52 56 27 50 / 100 30 0 0 Birmingham 48 53 28 50 / 100 20 0 0 Tuscaloosa 48 53 28 52 / 100 20 0 0 Calera 50 54 29 51 / 100 20 0 0 Auburn 55 58 30 52 / 100 30 0 0 Montgomery 56 59 30 54 / 100 20 0 0 Troy 57 60 30 55 / 100 30 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 AM CST Sunday for the following counties: Autauga-Barbour-Bibb-Blount-Bullock-Calhoun-Chambers-Cherokee- Chilton-Clay-Cleburne-Coosa-Dallas-Elmore-Etowah-Fayette-Greene- Hale-Jefferson-Lamar-Lee-Lowndes-Macon-Marengo-Marion-Montgomery- Perry-Pickens-Pike-Randolph-Russell-Shelby-St. Clair-Sumter- Talladega-Tallapoosa-Tuscaloosa-Walker-Winston. && SHORT TERM...86 LONG TERM....16 AVIATION...32
Hazardous weather outlook, Feb 15, 4:19 AM CST, 18 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 419 AM CST Sat Feb 15 2025 ALZ011>015-017>050-161330- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 419 AM CST Sat Feb 15 2025 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. There is a level 2 to 3 risk, out of 5, for severe storms affecting central Alabama tonight. Threats include tornadoes and damaging, straight-line winds. This threat could begin as early as 9 pm in the western part of the state and end as late as 4 am in the eastern part of the state. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is needed for tonight.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 10:44 PM CST | Tornado Warning | BMX | Marion | 26 min |
| Feb 15, 11:26 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Pickens | 64 min |
| Feb 15, 11:36 PM CST | Severe Thunderstorm Warning | BMX | Lamar | 24 min |
| Feb 15, 11:38 PM CST | Severe Thunderstorm Warning | BMX | Marion, Walker, Winston | 45 min |
| Feb 15, 11:46 PM CST | Severe Thunderstorm Warning | BMX | Greene, Sumter | 59 min |
| Feb 15, 11:46 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa, Walker | 74 min |
| Feb 16, 12:14 AM CST | Tornado Warning | BMX | Greene, Sumter | 46 min |
| Feb 16, 12:19 AM CST | Severe Thunderstorm Warning | BMX | Hale, Marengo | 71 min |
| Feb 16, 12:19 AM CST | Tornado Warning | BMX | Greene, Hale, Tuscaloosa | 41 min |
| Feb 16, 12:25 AM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 67 min |
| Feb 16, 12:42 AM CST | Severe Thunderstorm Warning | BMX | Bibb, Perry | 58 min |
| Feb 16, 12:42 AM CST | Tornado Warning | BMX | Hale | 33 min |
| Feb 16, 12:52 AM CST | Severe Thunderstorm Warning | BMX | Etowah, St. Clair, Shelby | 68 min |
| Feb 16, 12:53 AM CST | Tornado Warning | BMX | Perry | 52 min |
| Feb 16, 1:06 AM CST | Severe Thunderstorm Warning | BMX | Chilton, Dallas | 69 min |
| Feb 16, 1:23 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Talladega | 67 min |
| Feb 16, 1:29 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Lowndes | 76 min |
| Feb 16, 1:43 AM CST | Severe Thunderstorm Warning | BMX | Coosa, Elmore | 77 min |
| Feb 16, 1:56 AM CST | Tornado Warning | BMX | Coosa | 19 min |
| Feb 16, 1:58 AM CST | Severe Thunderstorm Warning | BMX | Clay, Cleburne | 62 min |
| Feb 16, 2:06 AM CST | Severe Thunderstorm Warning | BMX | Montgomery | 69 min |
| Feb 16, 2:14 AM CST | Severe Thunderstorm Warning | BMX | Chambers, Randolph, Tallapoosa | 76 min |
| Feb 16, 2:35 AM CST | Severe Thunderstorm Warning | BMX | Bullock, Chambers, Lee, Macon, Pike | 72 min |
| Feb 16, 2:43 AM CST | Tornado Warning | BMX | Lee, Tallapoosa | 16 min |
| Feb 16, 2:48 AM CST | Tornado Warning | BMX | Macon | 42 min |
| Feb 16, 3:14 AM CST | Severe Thunderstorm Warning | BMX | Barbour, Russell | 76 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.